MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required the placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for an unknown procedure.The operator reported that upon opening the package "the proximal tip of the drainage catheter was broken." this occurred prior to patient contact.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
D10 ¿ concomitant medical product received on: 09jan2020.Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was separated at the catheter shaft.This failure was noted when the package was opened, prior to patient contact.Cook became aware of this event upon being notified by (b)(6) hospital.The patient reportedly experienced no adverse effects as a result of this incident, no additional harm was reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.A 6.3fr ult catheter was returned in a damaged condition.There does not appear to be biological matter on the surface.The metal stiffening cannula and blunt obturator were assembled and inserted into the catheter.The catheter tubing is separated at the distal end of the reinforcement tubing.The break appears clean.The suture is still intact.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) was reviewed.The final lot and related subassembly lots revealed no relevant nonconformances.A database search revealed no other complaints from lot at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Cook also reviewed product labeling.The product ifu states the following in consideration of the reported failure mode: how supplied: upon removal from package, inspect the device to ensure no damage has occurred.Since the complaint device was returned with the metal stiffening cannula and obturator already inserted, it is likely the user manipulated the device somewhat during preparation.It is possible that the user inadvertently pulled on the distal end of the tubing too hard and caused the separation.However, based on the material of the catheter and the cleanness of the break, this is unlikely.Based on the information provided, visual inspection of the returned product, and results of the investigation, it was concluded that component failure unrelated to design or manufacturing deficiencies contributed to this event.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9554631
Report Number1820334-2020-00062
Device Sequence Number14201564
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)220725(10)9904471
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number9904471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date04/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1